T88.4
T88.4: Failed or difficult intubation
Non-billable headerICD-10-CM
T88.4 is a non-billable header ICD-10-CM code for failed or difficult intubation. It cannot be billed on its own: choose one of the more specific child codes below. This code also requires a 7th character before it is complete.
This code requires a 7th character
The appropriate 7th character is to be added to each code from category T88
- A
- initial encounter
- D
- subsequent encounter
- S
- sequela
Excludes2 inherited from the categories above T88.4
Not part of this code, but both may be coded when both are present.
Written on T88: Other complications of surgical and medical care, not elsewhere classified
- complication following infusion, transfusion and therapeutic injection (T80.-)
- complication following procedure NEC (T81.-)
- complications of anesthesia in labor and delivery (O74.-)
- complications of anesthesia in pregnancy (O29.-)
- complications of anesthesia in puerperium (O89.-)
- complications of devices, implants and grafts (T82-T85)
- complications of obstetric surgery and procedure (O75.4)
- dermatitis due to drugs and medicaments (L23.3, L24.4, L25.1, L27.0-L27.1)
- poisoning and toxic effects of drugs and chemicals (T36-T65 with fifth or sixth character 1-4)
- specified complications classified elsewhere
Risk adjustment
No CMS-HCC V28 category: this code does not change a RAF score.
Alphabetic index entries that lead here
- Intubation, difficult or failed
- Difficult, difficulty›intubation, in anesthesia
- Failure, failed›intubation during anesthesia
- Complication›anesthesia, anesthetic›difficult or failed intubation
- Complication›anesthesia, anesthetic›intubation failure
Code history
Unchanged in every release from FY2024 to FY2027.
Code to one of these instead T88.4
3 child codes. Green means billable.
Other codes under T88
- T88.0Infection following immunization
- T88.1Other complications following immunization, not elsewhere classified
- T88.2Shock due to anesthesia
- T88.3Malignant hyperthermia due to anesthesia
- T88.5Other complications of anesthesia
- T88.6Anaphylactic reaction due to adverse effect of correct drug or medicament properly administered
- T88.7Unspecified adverse effect of drug or medicament
- T88.8Other specified complications of surgical and medical care, not elsewhere classified
- T88.9Complication of surgical and medical care, unspecified